Alert archive / Wyoming / Red Flag Warnings in 2009
Red Flag Warning 2, NWS Riverton, WY
NWS Riverton, WY issued this red flag warning at Sep 1, 2009, 1:49 PM MDT for Fremont County, Natrona County, Wyoming. It was in force for 4 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Sep 1, 2009, 1:49 PM MDT (19:49 UTC)
- Expired
- Sep 1, 2009, 6:00 PM MDT
- In force
- 4 hr
- Issued by
- NWS Riverton, WY
Counties Fremont County, WY, Natrona County, WY
The radar
The Riverton/Lander radar (KRIW), 62 km from the middle of the area, began a volume at 19:52 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Riverton, WY (KRIW), launched 12:00Z, 7.8 hours before the alert went out and 56 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2384 m above ground
- 0-6 km bulk shear
- 38 kt
- 0-1 km storm-relative helicity
- 100 m²/s²
- 0-3 km storm-relative helicity
- 69 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS85 KRIW 011949 RFWRIW URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE RIVERTON WY 149 PM MDT TUE SEP 1 2009 ...WINDY CONDITIONS AND LOW RELATIVE HUMIDITIES THROUGH 6 PM... .GUSTY WEST TO NORTHWEST WINDS AND MINIMUM RELATIVE HUMIDITIES AROUND 10 PERCENT WILL LEAD TO RED FLAG CONDITIONS THROUGH 6 PM FOR THE WIND RIVER BASIN...LANDER FOOTHILLS AND LOWER ELEVATIONS OF NATRONA COUNTY. WYZ283-020000- /O.NEW.KRIW.FW.W.0002.090901T1949Z-090902T0000Z/ UPPER WIND RIVER BASIN / WIND RIVER BASIN- 149 PM MDT TUE SEP 1 2009 ...RED FLAG WARNING IN EFFECT UNTIL 6 PM MDT THIS EVENING... THE NATIONAL WEATHER SERVICE IN RIVERTON HAS ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT UNTIL 6 PM MDT THIS EVENING. THIS INCLUDES THE FOLLOWING FIRE WEATHER ZONES... IN WYOMING...283 INCREASING NORTHWEST WINDS OF 20 TO 25 MPH WITH GUSTS OF 30 TO 35 MPH COMBINED WITH RELATIVE HUMIDITIES BETWEEN 10 AND 15 PERCENT WILL CREATE RED FLAG CONDITIONS THE REMAINDER OF THE AFTERNOON. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE EXPLOSIVE FIRE GROWTH POTENTIAL. && $$ WYZ280-020000- /O.NEW.KRIW.FW.W.0002.090901T1949Z-090902T0000Z/ NATRONA COUNTY / CASPER BLM- 149 PM MDT TUE SEP 1 2009 ...RED FLAG WARNING IN EFFECT UNTIL 6 PM MDT THIS EVENING... THE NATIONAL WEATHER SERVICE IN RIVERTON HAS ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT UNTIL 6 PM MDT THIS EVENING. THIS INCLUDES THE FOLLOWING FIRE WEATHER ZONES... IN WYOMING...280 WEST WINDS OF 20 TO 30 MPH WITH GUSTS TO 35 MPH COMBINED WITH RELATIVE HUMIDITIES BETWEEN 8 AND 15 PERCENT WILL PRODUCE RED FLAG CONDITIONS THE REMAINDER OF THE AFTERNOON. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE EXPLOSIVE FIRE GROWTH POTENTIAL. && $$ TEAM RIVERTON
1 follow-up statement
000 WWUS85 KRIW 012352 RFWRIW URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE RIVERTON WY 552 PM MDT TUE SEP 1 2009 WYZ283-020100- /O.EXP.KRIW.FW.W.0002.000000T0000Z-090902T0000Z/ UPPER WIND RIVER BASIN / WIND RIVER BASIN- 552 PM MDT TUE SEP 1 2009 ...RED FLAG WARNING WILL EXPIRE AT 6 PM MDT THIS EVENING... THE RED FLAG WARNING WILL EXPIRE AT 6 PM MDT THIS EVENING. THIS INCLUDES THE FOLLOWING FIRE WEATHER ZONES... IN WYOMING...283 THE WIND SPEEDS WILL DECREASE TO 10 TO 15 MPH BY 7 PM AND THE RELATIVE HUMIDITY WILL INCREASE AS WELL. THUS THE RED FLAG WARNING WILL BE ALLOWED TO EXPIRE AT 6 PM. $$ WYZ280-020100- /O.EXP.KRIW.FW.W.0002.000000T0000Z-090902T0000Z/ NATRONA COUNTY / CASPER BLM- 552 PM MDT TUE SEP 1 2009 ...RED FLAG WARNING WILL EXPIRE AT 6 PM MDT THIS EVENING... THE RED FLAG WARNING WILL EXPIRE AT 6 PM MDT THIS EVENING. THIS INCLUDES THE FOLLOWING FIRE WEATHER ZONES... IN WYOMING...280 THE WIND SPEEDS WILL DECREASE TO 10 TO 15 MPH BY 7 PM AND THE RELATIVE HUMIDITY WILL INCREASE AS WELL. THUS THE RED FLAG WARNING WILL BE ALLOWED TO EXPIRE AT 6 PM. $$
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Riverton, WY wrote its last area forecast discussion before this red flag warning went out at Sep 1, 3:20 AM MDT, 10 hours 29 minutes earlier.
Area forecast discussion, Sep 1, 3:20 AM MDT, 10 hours 29 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE RIVERTON WY 320 AM MDT TUE SEP 1 2009 .SHORT TERM...TODAY THROUGH THURSDAY NIGHT CLOSED...NEARLY CUT OFF...UPPER LOW SPINNING JUST NORTH OF LIVINGSTON MT EARLY THIS MORNING. THIS FEATURE FARTHER NORTH THAN PREVIOUSLY PROGGED. THE LOW HAS ENTRAINED GOOD DEAL OF DRY AIR FROM THE NORTHERN GREAT BASIN AND HAS BEGUN THE FILLING/WEAKENING PROCESS. DECREASED PRECIPITATION CHANCES SOMEWHAT FOR MOST AREAS WITH THE BEST LIFT AND INSTABILITY REMAINING NORTH...NEAR THE CENTER OF THE LOW...OF WYOMING TODAY. UPPER LEVEL HEIGHTS RISE RAPIDLY THIS AFTERNOON OVER EASTERN IDAHO IN THE WAKE OF THE CLOSED LOW...AHEAD OF A SEASONABLY STRONG CLOSED LOW APPROACHING THE PACIFIC NORTHWEST. SURFACE AND NEAR SURFACE NORTHERLY FLOW EAST OF THE DIVIDE WILL BRING A WEAK COLD FRONT/WIND SHIFT TO THE BIG HORN BASIN DURING THE MORNING AND THROUGH THE WIND RIVER BASIN AND NATRONA COUNTY DURING THE AFTERNOON. THE SURFACE CONVERGENCE ALONG THE FRONT MAY INDUCE A THUNDERSTORM OR TWO DURING THE LATE AFTERNOON...SO KEPT ISOLATED THUNDERSTORMS IN THE FORECAST AS A RESULT. SIMILAR SCENARIO EXPECTED EAST OF THE DIVIDE ON WEDNESDAY...BUT WITH WARMING TEMPS AT H5 AND A LITTLE LESS MID- LEVEL MOISTURE TO WORK WITH...ONLY EXPECTING ISOLATED HIGH BASED AFTERNOON THUNDERSTORMS IN THE CENTRAL AND NORTHERN MOUNTAINS. MAINLY HIGH LEVEL MONSOON MOISTURE ASSOCIATED WITH CATEGORY 4 HURRICANE JIMENA...MOVING NORTHWARD ALONG BAJA CALIFORNIA...EXPECTED TO MOVE UP THROUGH THE WESTERN GREAT BASIN WEDNESDAY AND INTO WESTERN WYOMING THURSDAY. LATEST GFS INDICATING THE MOISTURE WILL REMAIN ABOVE H5..WITH LITTLE INCREASE IN PWAT VALUES. .LONG TERM...FRIDAY THROUGH TUESDAY A TROUGH CURRENTLY OVER THE BERING STRAIT WILL BE THE MAIN PLAYER OVER THE NORTHERN ROCKIES DURING THE EXTENDED...ESPECIALLY DURING THE LATTER HALF OF LABOR DAY WEEKEND INTO NEXT WEEK. MEDIUM RANGE MODELS HAVE BEEN VERY INCONSISTENT WITH THE TIMING AND STRENGTH OF THIS TROUGH MOVING THROUGH THE ROCKIES. THEREFORE...CONFIDENCE IS LOWER THAN NORMAL FOR THE EXTENDED...BUT MEDIUM RANGE MODELS ARE IN GENERAL AGREEMENT THAT A TROUGH WILL AFFECT THE REGION EARLY NEXT WEEK. AHEAD OF THE THIS TROUGH...A RIDGE OVER THE AREA ON FRIDAY WILL GRADUALLY WEAKEN AND SHIFT EAST OF THE AREA BY SATURDAY. FRIDAY SHOULD BE THE WARMEST DAY OF THE EXTENDED BEFORE A SLIGHT COOLING TREND IS EXPECTED SATURDAY AND SUNDAY...BEFORE POSSIBLY MORE SUBSTANTIAL COOLING TAKES PLACE MONDAY/TUESDAY BEHIND THE MAIN COLD FRONT...ASSOCIATED WITH THE TROUGH. A SHORTWAVE TROUGH MOVING THROUGH THE MEAN TROUGH IS EXPECTED TO PUSH THROUGH THE PACIFIC NORTHWEST AND NORTHERN INTERMOUNTAIN WEST LATE SATURDAY/SATURDAY NIGHT. THIS COULD HELP ENHANCE CONVECTION OUT WEST DURING THIS TIMEFRAME. SUNDAY THROUGH TUESDAY...POPS HAVE BEEN BROAD BRUSHED WITH SLIGHT IN THE LOWER ELEVATIONS AND CHANCE POPS IN THE HIGHER TERRAIN...DUE TO THE CURRENT UNCERTAINTIES IN THE DETAILS WITH THIS TROUGH. && .AVIATION... VFR CONDITIONS WILL OCCUR TODAY THROUGH 06Z WED. ISOLATED SHOWERS WILL OCCUR IN FAR NORTHERN WY THROUGH 18Z. ADDITIONAL SHOWERS AND ISOLATED THUNDERSTORMS WILL OCCUR AFTER 18Z IN NORTHERN WY. THIS ACTIVITY WILL DECREASE AFTER 01Z WED WITH A FEW LINGERING SHOWERS OVER NORTHERN WY UNTIL 06Z. WIND SPEEDS WILL INCREASE TO 10 TO 20 KNOTS OVER MANY AREAS AFTER 18Z TODAY...THEN DIMINISH AFTER 01Z WED. && .FIRE WEATHER... AN UPPER LEVEL STORM SYSTEM OVER EASTERN MONTANA WILL CONTINUE TO PRODUCE SCATTERED THUNDERSTORMS OVER THE NORTHERN MOUNTAINS THIS AFTERNOON AND EARLY EVENING. ISOLATED AFTERNOON THUNDERSTORMS ARE EXPECTED ELSEWHERE IN THE DISTRICT TODAY. MODERATE WEST WIND WILL RETURN TO SOUTHWEST AND SOUTH- CENTRAL WYOMING ALONG WITH DRY CONDITIONS. A WEAK PACIFIC TROUGH WILL BRING INCREASING HIGH CLOUDS TO THIS AREA DURING THE AFTERNOON...LIMITING INSTABILITY AND THE POTENTIAL FOR WIDESPREAD CRITICAL FIRE WEATHER CONDITIONS LASTING MORE THAN AN HOUR OR SO. LIGHT WIND ALONG WITH ISOLATED...MAINLY MOUNTAIN...AFTERNOON THUNDERSTORMS IS EXPECTED ALL AREAS WEDNESDAY. && .RIW WATCHES/WARNINGS/ADVISORIES...NONE. && SHORT TERM...CHURCH LONG TERM...WM AVIATION...AR FIRE WEATHER...CHURCH
Hazardous weather outlook, Sep 1, 5:00 AM MDT, 8 hours 49 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE RIVERTON WY 500 AM MDT TUE SEP 1 2009 WYZ001>020-022>030-021100- ABSAROKA MOUNTAINS-BIGHORN MOUNTAINS SOUTHEAST- BIGHORN MOUNTAINS WEST-CASPER MOUNTAIN-CODY FOOTHILLS- EAST SWEETWATER COUNTY-FLAMING GORGE- GREEN MOUNTAINS AND RATTLESNAKE RANGE-JACKSON HOLE-LANDER FOOTHILLS- NATRONA COUNTY LOWER ELEVATIONS-NORTH BIG HORN BASIN- NORTHEAST JOHNSON COUNTY-OWL CREEK AND BRIDGER MOUNTAINS- ROCK SPRINGS AND GREEN RIVER-SALT RIVER AND WYOMING RANGES- SOUTH LINCOLN COUNTY-SOUTHEAST BIG HORN BASIN- SOUTHEAST JOHNSON COUNTY-SOUTHWEST BIG HORN BASIN-STAR VALLEY- TETON AND GROS VENTRE MOUNTAINS-UPPER GREEN RIVER BASIN- UPPER GREEN RIVER BASIN FOOTHILLS-UPPER WIND RIVER BASIN- WIND RIVER BASIN-WIND RIVER MOUNTAINS EAST-WIND RIVER MOUNTAINS WEST- YELLOWSTONE NATIONAL PARK- 500 AM MDT TUE SEP 1 2009 THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN AND CENTRAL WYOMING. .DAY ONE...TODAY AND TONIGHT ISOLATED TO SCATTERED AFTERNOON AND EARLY EVENING THUNDERSTORMS ARE EXPECTED...MAINLY OVER NORTHERN WYOMING TODAY. THE STRONGER THUNDERSTORMS WILL BE CAPABLE OF PRODUCING BRIEF HEAVY RAIN...SMALL HAIL...AND WIND GUSTS TO 40 MPH. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... SPOTTERS ARE ENCOURAGED TO REPORT RAINFALL AMOUNTS OF ONE QUARTER INCH OR GREATER...HAIL LARGER THAN PEA SIZE AND WIND GUSTS EXCEEDING 40 MPH. THANK YOU. TEAM RIVERTON
Nearby
Red Flag Warnings in Wyoming, 2009Every red flag warning in 2009
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.